Volume 5, issue 3 (2005)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Hopf algebra structure on topological Hochschild homology

Vigleik Angeltveit and John Rognes

Algebraic & Geometric Topology 5 (2005) 1223–1290

arXiv: math.AT/0502195

Abstract

The topological Hochschild homology THH(R) of a commutative S–algebra (E ring spectrum) R naturally has the structure of a commutative R–algebra in the strict sense, and of a Hopf algebra over R in the homotopy category. We show, under a flatness assumption, that this makes the Bökstedt spectral sequence converging to the mod p homology of THH(R) into a Hopf algebra spectral sequence. We then apply this additional structure to the study of some interesting examples, including the commutative S–algebras ku, ko, tmf, ju and j, and to calculate the homotopy groups of THH(ku) and THH(ko) after smashing with suitable finite complexes. This is part of a program to make systematic computations of the algebraic K–theory of S–algebras, by means of the cyclotomic trace map to topological cyclic homology.

Keywords
topological Hochschild homology, commutative $S$–algebra, coproduct, Hopf algebra, topological $K$–theory, image-of-$J$ spectrum, Bökstedt spectral sequence, Steenrod operations, Dyer–Lashof operations
Mathematical Subject Classification 2000
Primary: 55P43, 55S10, 55S12, 57T05
Secondary: 13D03, 55T15
References
Forward citations
Publication
Received: 16 July 2004
Revised: 21 September 2005
Accepted: 29 September 2005
Published: 5 October 2005
Authors
Vigleik Angeltveit
Department of Mathematics
Massachusetts Institute of Technology
Cambridge MA 02139-4307
USA
John Rognes
Department of Mathematics
University of Oslo
Blindern NO-0316
Norway